Monday, March 16, 2009

When Is A Test Result Not a Test Result?

When it doesn't tell you anything!

All my lab tests are back and there is really nothing we can tell from the results. Usually my white counts are very low, red counts are good and strong, potassium dips into the low area because of my high blood pressure medicine. Everything else is normal. HA This month my white counts are up (ear infection that is now starting to make my face numb), red counts are way way down (now I have to have an blood iron study done), potassium is normal (I take a prescription supplement) but my sodium is low (what????). And to top it off, my tumor markers dropped 30 points despite the scan evidence of further progression. What the heck is going on?!!

I have stopped taking all medication except high blood pressure and potassium tabs. Since I get a month to 'clear' my system before the next round of tests, I'm going to take an herbal supplement I've been reading about. MD Anderson, which is a HUGE hospital that routinely does clinical trials on cancer medications, is currently running a trial on Curcumin, a component of the spice tumeric. They are seeing some success with curcumin in all phases of cancer activity. I picked up a bottle at Sprouts of the same strength they are using in the trial. Another benefit is that curcumin has anti-inflammatory properties and is used to help relieve arthritic pain. So I'm thinking - it's really just a spice and there are no known side effects - why not try it?

Now about this ear infection...I took a full course of antibiotics and it got worse! I know most ear infections are viral and antibiotics don't really do anything, but they usually clear up after a week or so, right? Well, it's been over 2 weeks now and I'm starting to get facial numbness - like when you get a novacaine shot from the dentist. I'm going to try to get an appointment with an ENT this week and find out what is really going on in there. It's bad enough I can't hear, but the left side of my tongue, lip, chin, and lower jaw are all numb now and that is *really* annoying.

And finally, to make this week extra-special, since I stopped taking the estrogen blockers, it appears that menopause is taking a vacation and throwing me back into the land of monthly cycles and PMS. Ugh could this get any worse?!!

I've off to steal a box of Stayfree and a handful of Midol from my daughter :p

1 comment:

Carolee said...

I hope everything is ok. I may try that spice, too. I had a massive tumor (along with my kidney & spleen)removed 2 years ago. 50-50 chance of returning. Sucks,huh?